Alert archive / North Dakota / Blizzard Watches in 2008
Blizzard Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard watch at Dec 12, 2008, 3:57 AM MST for 32 counties in North Dakota. It took effect at Dec 13, 2008, 3:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:57 AM MST (10:57 UTC)
- In effect from
- Dec 13, 2008, 3:00 PM MST
- Expired
- Dec 12, 2008, 1:45 PM MST
- In force
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 121057 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 457 AM CST FRI DEC 12 2008 ...MAJOR WINTER STORM TO AFFECT NORTH DAKOTA THIS WEEKEND... .A POTENT STORM IS EXPECTED TO MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST THIS AFTERNOON. THIS SYSTEM IS THEN EXPECTED TO PROGRESS ACROSS THE ROCKIES ON SATURDAY...BEFORE FINALLY MOVING OUT ACROSS THE PLAINS LATE SATURDAY NIGHT AND DURING THE DAY ON SUNDAY. AS THIS OCCURS...SNOW IS FORECAST TO DEVELOP ACROSS WESTERN NORTH DAKOTA EARLY IN THE DAY ON SATURDAY BEFORE SPREADING EAST ACROSS CENTRAL NORTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING HOURS. SNOW SHOULD CONTINUE...HEAVY AT TIMES...SATURDAY NIGHT THROUGH SUNDAY. WHEN ALL IS SAID AND DONE...THE POSSIBILITY EXISTS FOR ANYWHERE FROM 6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTHERLY WINDS WILL ALSO INCREASE SIGNIFICANTLY DURING THE DAY ON SATURDAY AND CONTINUE INTO SUNDAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...WILL LIKELY ACCOMPANY THE SNOW. WINDS OF THIS MAGNITUDE WILL LIKELY CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW...WHICH MAY LEAD TO A PROLONGED PERIOD OF BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES. AS A RESULT...TRAVEL MAY BECOME IMPOSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FURTHERMORE...VERY COLD TEMPERATURES ARE EXPECTED TO ACCOMPANY THIS STORM SYSTEM. TEMPERATURES WILL FALL BELOW ZERO BY SATURDAY NIGHT AND WILL REMAIN AT OR BELOW ZERO THROUGH EARLY NEXT WEEK. WHEN COMBINED WITH STRONG WINDS...WIND CHILL VALUES WILL DECREASE TO 25 TO 45 BELOW ZERO BY SUNDAY AND ARE EXPECTED TO CONTINUE THROUGH MONDAY. TRAVEL PLANS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD BE RECONSIDERED THIS WEEKEND. IF IT IS ABSOLUTELY NECESSARY TO TRAVEL...ENSURE THAT YOUR VEHICLE IS EQUIPPED WITH A WINTER SURVIVAL KIT AND ADVISE OTHERS OF YOUR TRAVEL PLANS. PRIVATE AND PUBLIC USERS OF THIS INFORMATION ARE URGED TO TAKE THE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO THE LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE IN BISMARCK FOR THE LATEST UPDATES ON THIS DEVELOPING WINTER STORM.. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121900- /O.CAN.KBIS.WS.A.0010.081213T2200Z-081215T0600Z/ /O.NEW.KBIS.BZ.A.0002.081213T2200Z-081215T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 457 AM CST FRI DEC 12 2008 /357 AM MST FRI DEC 12 2008/ ...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A BLIZZARD WATCH. EXPECT 6 TO 10 INCHES OF SNOW AND WINDS OVER 35 MPH FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. WIND CHILLS WILL FALL TO NEAR 40 BELOW SUNDAY. TRAVEL MAY BECOME IMPOSSIBLE. IF NECESSARY RECONSIDER TRAVEL PLANS. CARRY A WINTER SURVIVAL KIT IF YOU MUST TRAVEL. NEVER LEAVE THE SAFETY OF YOUR VEHICLE IF YOU BECOME STRANDED. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
2 follow-up statements
000 WWUS43 KBIS 121746 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1146 AM CST FRI DEC 12 2008 ...MAJOR WINTER STORM TO AFFECT NORTH DAKOTA THIS WEEKEND... .A POTENT STORM IS EXPECTED TO MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST THIS AFTERNOON. THIS SYSTEM IS THEN EXPECTED TO PROGRESS ACROSS THE ROCKIES ON SATURDAY...BEFORE FINALLY MOVING OUT ACROSS THE PLAINS LATE SATURDAY NIGHT AND DURING THE DAY ON SUNDAY. AS THIS OCCURS...SNOW IS FORECAST TO DEVELOP ACROSS WESTERN NORTH DAKOTA EARLY IN THE DAY ON SATURDAY BEFORE SPREADING EAST ACROSS CENTRAL NORTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING HOURS. SNOW SHOULD CONTINUE...HEAVY AT TIMES... SATURDAY NIGHT THROUGH SUNDAY. WHEN ALL IS SAID AND DONE...THE POSSIBILITY EXISTS FOR ANYWHERE FROM 6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTHERLY WINDS WILL ALSO INCREASE SIGNIFICANTLY DURING THE DAY ON SATURDAY AND CONTINUE INTO SUNDAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...WILL LIKELY ACCOMPANY THE SNOW. WINDS OF THIS MAGNITUDE WILL LIKELY CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW...WHICH MAY LEAD TO A PROLONGED PERIOD OF BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES. AS A RESULT...TRAVEL MAY BECOME IMPOSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FURTHERMORE...VERY COLD TEMPERATURES ARE EXPECTED TO ACCOMPANY THIS STORM SYSTEM. TEMPERATURES WILL FALL BELOW ZERO BY SATURDAY NIGHT AND WILL REMAIN AT OR BELOW ZERO THROUGH EARLY NEXT WEEK. WHEN COMBINED WITH STRONG WINDS...WIND CHILL VALUES WILL DECREASE TO 25 TO 45 BELOW ZERO BY SUNDAY AND ARE EXPECTED TO CONTINUE THROUGH MONDAY. TRAVEL PLANS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD BE RECONSIDERED THIS WEEKEND. IF IT IS ABSOLUTELY NECESSARY TO TRAVEL...ENSURE THAT YOUR VEHICLE IS EQUIPPED WITH A WINTER SURVIVAL KIT AND ADVISE OTHERS OF YOUR TRAVEL PLANS. PRIVATE AND PUBLIC USERS OF THIS INFORMATION ARE URGED TO TAKE THE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO THE LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE IN BISMARCK FOR THE LATEST UPDATES ON THIS DEVELOPING WINTER STORM.. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-122200- /O.CON.KBIS.BZ.A.0002.081213T2200Z-081215T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1146 AM CST FRI DEC 12 2008 /1046 AM MST FRI DEC 12 2008/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. EXPECT 6 TO 10 INCHES OF SNOW AND WINDS OVER 35 MPH FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. WIND CHILLS WILL FALL TO NEAR 40 BELOW SUNDAY. TRAVEL MAY BECOME IMPOSSIBLE. IF NECESSARY RECONSIDER TRAVEL PLANS. CARRY A WINTER SURVIVAL KIT IF YOU MUST TRAVEL. NEVER LEAVE THE SAFETY OF YOUR VEHICLE IF YOU BECOME STRANDED. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWUS43 KBIS 122045 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CST FRI DEC 12 2008 ...MAJOR WINTER STORM TO AFFECT NORTH DAKOTA THIS WEEKEND... .BLIZZARD CONDITIONS WILL OVERSPREAD WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY AFTERNOON AND EVENING. THE DANGEROUS CONDITIONS WILL PERSIST INTO LATE SUNDAY NIGHT. SNOWFALL WILL GENERALLY BE BETWEEN 4 AND 8 INCHES. WINDS SATURDAY NIGHT AND SUNDAY WILL BE 30 TO 40 MPH WITH POSSIBLE GUSTS TO 45 MPH. SUNDAY MORNING TEMPERATURES WILL START OUT IN THE SINGLES DIGITS AND WILL THEN FALL TO 5 BELOW BY NIGHTFALL. CONSEQUENTLY WIND CHILLS WILL RANGE FROM 35 TO 45 BELOW SUNDAY AND SUNDAY NIGHT. DURING THE STORM VISIBILITIES MAY DROP TO ZERO IN THE OPEN COUNTRYSIDE...AND SOME ROADS MAY BECOME BLOCKED BY DRIFTS. TRAVEL PLANS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD BE RECONSIDERED THIS WEEKEND. IF IT IS ABSOLUTELY NECESSARY TO TRAVEL...ENSURE THAT YOUR VEHICLE IS EQUIPPED WITH A WINTER SURVIVAL KIT AND ADVISE OTHERS OF YOUR TRAVEL PLANS. NEVER LEAVE THE SAFETY OF YOUR VEHICLE IF YOU BECOME STRANDED. PRIVATE AND PUBLIC USERS OF THIS INFORMATION ARE URGED TO TAKE THE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO THE LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE IN BISMARCK FOR THE LATEST UPDATES ON THIS DEVELOPING WINTER STORM. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130445- /O.UPG.KBIS.BZ.A.0002.081213T2200Z-081215T0600Z/ /O.NEW.KBIS.BZ.W.0003.081213T2200Z-081215T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 245 PM CST FRI DEC 12 2008 /145 PM MST FRI DEC 12 2008/ ...BLIZZARD WARNING IN EFFECT FROM 4 PM CST /3 PM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. EXPECT 4 TO 8 INCHES OF SNOW AND WINDS OVER 35 MPH FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. WIND CHILLS WILL FALL TO NEAR 40 BELOW SUNDAY AFTERNOON. TRAVEL MAY BECOME IMPOSSIBLE. IF NECESSARY RECONSIDER TRAVEL PLANS. CARRY A WINTER SURVIVAL KIT IF YOU MUST TRAVEL. NEVER LEAVE THE SAFETY OF YOUR VEHICLE IF YOU BECOME STRANDED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ RSL
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Dec 12, 2:21 AM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 12, 2:21 AM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 321 AM CST FRI DEC 12 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE MODELS CONTINUE TO BE IN GOOD AGREEMENT AND CONSISTENT FROM RUN TO RUN. A WARM FRONT IS CURRENTLY ACROSS EAST CENTRAL NORTH DAKOTA WITH TEMPS WEST OF THE FRONT RANGING FROM 9 DEGREES AT JAMESTOWN AND BISMARCK TO 23 DEGREES AT WILLISTON. THE FRONT WILL MOVE EAST TODAY LEAVING THE FORECAST AREA IN THE WARM SECTOR AND WILL SEE THE LAST OF THE ABOVE NORMAL TEMPERATURES TODAY. BY SATURDAY AFTERNOON A SURFACE LOW WILL BE IN WESTERN NEBRASKA AND COLD ARCTIC AIR WILL BEGIN MOVING INTO THE STATE FROM CANADA. A STRONG SURFACE PRESSURE GRADIENT AND STRONG COLD AIR ADVECTION WILL HELP PUSH THE SURFACE WINDS UP WHILE MOISTURE ADVECTION OVER THE COLD SURFACE SHOULD SET UP A GOOD SNOW EVENT. TOTAL SNOWFALL OF 6 TO 10 INCHES WITH SOME HIGHER AMOUNTS ARE LIKELY. APPEARS THE MOST SNOW WILL FALL FROM WATFORD CITY EAST THROUGH CARRINGTON. WILL UPGRADE THE WINTER STORM WATCH TO A BLIZZARD WATCH DUE TO THE STRONG WINDS...SNOW...AND BLOWING SNOW. BLIZZARD CONDITIONS ARE LIKELY FROM LATE SATURDAY THROUGH SUNDAY EVENING. TEMPERATURES WILL LIKELY BEGIN FALLING ON SATURDAY...AND SHOULD CONTINUE TO FALL THROUGH SUNDAY NIGHT. SUBZERO TEMPERATURES AND WINDS WILL DROP THE WIND CHILL INDEX AROUND 40 BELOW MOST AREAS BY SUNDAY AFTERNOON. .LONG TERM...MONDAY THROUGH FRIDAY... MODELS/ENSEMBLES DIFFER SLIGHTLY IN THEIR HANDLING OF THE WESTERN U.S. POSITIVELY TILTED MIDDLE/UPPER LEVEL TROUGH. THE 00 UTC ECMWF CARRIES LOWER HEIGHTS OFF SHORE NORTHERN CALIFORNIA...WHILE THE 00 UTC GFS CALLS FOR DOWNSTREAM EJECTION OF WEAK SHORTWAVES INTO THE NORTHERN PLAINS AS THE TROUGH REMAINS LESS POSITIVELY TILTED. THE MAIN IMPLICATION OF THIS FUNDAMENTAL FLOW DIFFERENCE IS IN PHASING BETWEEN SOUTHERN STREAM SHORTWAVES AND IMPULSES REVOLVING AROUND THE POLAR VORTEX OVER THE CANADIAN MARITIMES. AT THIS POINT...HAVE NO PHYSICAL REASONING FOR FAVORING ONE SOLUTION OVER THE OTHER...SO WILL FOLLOW A BLEND OF THE TWO ALONG WITH THE 00 UTC GEFS MEAN. REGARDLESS OF FLOW/PHASING...TEMPERATURES ARE EXPECTED TO BE BELOW AVERAGE FOR THE ENTIRE PERIOD...WITH COLD ARCTIC AIR SLIDING INTO THE REGION BEHIND THE WEEKEND WINTER STORM HAVING DIFFICULTY MODIFYING WHILE OVER FRESH SNOW DURING THE SHORTEST DAYS OF THE YEAR. IT IS WORTH NOTING THAT WIND CHILLS WILL REMAIN DANGEROUSLY COLD THROUGH MONDAY...WELL AFTER THE MODERATE/HEAVY SNOWFALL HAS PROGRESSED EASTWARD. && .AVIATION... A WARM FRONT ORIENTED NORTH-SOUTH EXTENDS THROUGH THE CENTRAL DAKOTAS THIS MORNING...BUT ASSOCIATED SNOWFALL HAS MOVED EAST OF JAMESTOWN WHERE MVFR CEILINGS ARE POSSIBLE TODAY. EXPECT SOME LINGERING CLOUDS IN THE VICINITY OF THE FRONT...BUT CONDITIONS SHOULD BE LARGELY VFR UNTIL SNOW MOVES INTO THE STATE BEGINNING SATURDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && TSW/SCHECK
Hazardous weather outlook, Dec 11, 2:15 PM MST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CST THU DEC 11 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-122115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 315 PM CST THU DEC 11 2008 /215 PM MST THU DEC 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW SHOWERS WILL CONTINUE ACROSS CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND INTO THE NIGHT WITH ADDITIONAL ACCUMULATIONS OF LESS THAN ONE INCH. ROADS WILL BE SLIPPERY ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS THE SNOW MELT FROM WEDNESDAY HAS REFROZE...MAKING ROADWAYS AND BRIDGES ICY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FROM 4 PM CST...3 PM MST...SATURDAY AFTERNOON THROUGH MIDNIGHT CST...11 PM MST...SUNDAY NIGHT. SNOW WILL BEGIN IN WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND SPREAD EAST THROUGH THE EVENING. SNOWFALL WILL CONTINUE THROUGH SUNDAY NIGHT WITH STORM TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS. NORTHERLY WINDS WILL ALSO INCREASE SATURDAY AFTERNOON AND INTO THE NIGHT...REMAINING STRONG THROUGH SUNDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED...CREATING AREAS OF SIGNIFICANT BLOWING AND DRIFTING SNOW...WITH NEAR BLIZZARD CONDITIONS POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. TRAVEL WILL LIKELY BECOME IMPOSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FURTHERMORE... TEMPERATURES WILL FALL BELOW ZERO BY SATURDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND REMAIN BELOW ZERO THROUGH EARLY NEXT WEEK. WHEN COMBINED WITH STRONG WINDS...WIND CHILLS VALUES WILL FALL TO 30 TO 45 BELOW ZERO BY SUNDAY MORNING...AND CONTINUE INTO MONDAY. OVERNIGHT LOW TEMPERATURES OF 15 TO 20 BELOW ZERO...WITH THE COLDEST TEMPERATURES IN NORTHWEST NORTH DAKOTA...ARE EXPECTED SUNDAY NIGHT AND MONDAY NIGHT. COLD TEMPERATURES WILL CONTINUE TUESDAY AND INTO WEDNESDAY MORNING...WITH WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND VISIBILITY TO THE NATIONAL WEATHER SERVICE IN BISMARCK SATURDAY AND SUNDAY. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:45 PM MST | Blizzard Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 57 hr |
Nearby
Blizzard Watches in North Dakota, 2008Every blizzard watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.